Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Have typhoid. Back pain and loose motion after taking cefpodoxime and ofloxacin. Solution?

DOCTOR OF THE MONTH - Jun 2015
Jun 2015
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
Question
Hi

I am XXXXXXX I am suffering from fever from 2 days and went to clinic .Doctor takes blood test and conform typhoid fever and prescribe the cefpodoxime & ofloxacin tablets.Due to this medicine getting back pain and loose motion .
I is correct way to continue this medicine
Posted Thu, 28 Mar 2013 in Medicines and Side Effects
 
 
Answered by Dr. Polash Sannigrahi 48 minutes later
Hello XXXXXXX

Thanks for your query.

1. Ofloxacin belongs to the class of Fluoroquinolones, which are considered as first line of treatment for Typhoid fever.
2. Cefpodoxime belongs to the class of Cephalosporins, which are one of the fastest acting drugs.

So, the medications prescribed by your Doctor are correct, please continue them as advised.
Though certain side effects may be seen like back pain or loose motion, they are mild, well tolerated & subside on its own.
But, if symptoms persist for more than 3 days, it will be better to consult your treating Doctor & discuss about the change of medication.
Investigation like culture & sensitivity of blood will be helpful in determining the correct medication against the causative bacteria.

However, your symptoms may be entirely attributed to Typhoid fever and not related to the medications at all.
So, it will be better to wait for 3 days before deciding anything.

Wishing you Good Health. Let me know if I need to clarify further.

Thanks & take care.
Above answer was peer-reviewed by
 
Follow-up: Have typhoid. Back pain and loose motion after taking cefpodoxime and ofloxacin. Solution? 3 hours later
Thanks for giving valueble reply sir..
I forgot to giving my report details. So please check
as my blood test report is s.typhi o antigen 1:80 Dilution
s.paratyphi "AH" antigen 1:80 dilution
H antigen 1:160
bh antigen is 1:80

Then my Dr prescribed those meds.

Thnks Mr. Dr . Polash Sannigrahi.


& thanks to XXXXXXX

 
 
Answered by Dr. Polash Sannigrahi 1 hour later
Hello XXXXXXX

Thanks for sending your blood test reports.
Please continue the medications as advised.

Also get your blood tests repeated after 7 days to know about the progression of the disease.

A single Widal test is usually not significant.
And a repeat test has to be done for comparison of the values to determine the success of the treatment.

Wishing you good health and a speedy recovery.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Have typhoid. Back pain and loose motion after taking cefpodoxime and ofloxacin. Solution? 8 hours later
Thanks sir....

Actully my fear is back pain related to kidneys or not??

and having pains in back and lower side ribs..
Today when I brush up mucus will come continuosly and sometimes there a small blood spots in my mucus..

Is it any complicated issue or nothing.
Any way thanks sir..
 
 
Answered by Dr. Polash Sannigrahi 3 hours later
Hello XXXXXXX

Thanks for your follow up queries.

I can understand your concern.

1. Though the back pain seems more likely due to Typhoid fever, to be on a safer side, investigations like X XXXXXXX & Ultrasound scan of the abdomen can be done to rule out any kidney involvement.

2. Regarding the presence of small blood spots in mucus, it can be due to irritation of the respiratory passages.
Even if it is due to Cefpodoxime can take care of it.

However, in case of any aggravation of symptoms, please XXXXXXX your treating Doctor.

Wishing you good health and a speedy recovery.

Please let me know if you have any more queries.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor